MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
The guidewire (subject device) was returned for analysis, and it was discovered that there was skiving noted to the polytetrafluoroethylene (ptfe) coating to the proximal end of the guidewire (subject device).The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was seen to have polytetrafluoroethylene (ptfe) skiving from 150 cm.The core wire was observed through the distal tip dome, and the outer diameter (od) dry was 0.0137.The guidewire was soaked in water for approx.2 minutes.No anomalies were noted.During functional inspection the guidewire was soaked for approx.2 mins and advanced through a flushed demo sl-10.No friction was noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire difficult to advance was not replicated during the device analysis, however a review of the available data indicates a probable cause for the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that, after thorough rinsing, the guidewire, along with an sl-10 microcatheter, was advanced through the bifurcation vessel for super selective catheterization.When the guidewire had traveled approximately halfway inside the microcatheter, the physician encountered significant resistance and a rough feeling, making the advancement difficult.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The guidewire tip was shaped 90° and resistance was felt at the distal end of the catheter.The guidewire was returned for analysis; there were no visual anomalies noted which could have caused or contributed to the reported event.There was skiving noted to the polytetrafluoroethylene (ptfe) coating to the proximal end of the guidewire, however this is unrelated to the reported event.The guidewire was advanced through a demonstration sl-10 microcatheter without difficulty.Based on the review of all available information, it is probable that the reported tortuosity of the patient's anatomy may have caused or contributed to the reported difficulty to advance the guidewire.An assignable cause of procedural factors will be assigned to the reported ¿guidewire difficult to advance¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the guidewire ptfe coating was damaged during insertion through the introducer or due to removal of the torque device after use.An assignable cause of handling damage will be assigned to the analyzed ¿guidewire ptfe coating peeling¿.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23316755
Report Number3012931345-2025-00170
Device Sequence Number14909659
Product Code DQX
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280211(10)0000789425
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000789425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age64 YR
Patient SexMale
Patient RaceAsian